Alert archive / Maine / Flash Flood Warnings in 2013
Flash Flood Warning 7, NWS Caribou, ME
NWS Caribou, ME issued this flash flood warning at Jun 25, 2013, 5:00 PM EDT for Hancock County, Penobscot County, Washington County, Maine. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2013, 5:00 PM EDT (21:00 UTC)
- Expired
- Jun 25, 2013, 8:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hancock County, ME, Penobscot County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 104 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 9.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
514
WGUS51 KCAR 252100
FFWCAR
MEC009-019-029-260000-
/O.NEW.KCAR.FF.W.0007.130625T2100Z-130626T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
500 PM EDT TUE JUN 25 2013
THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL PENOBSCOT COUNTY IN EAST CENTRAL MAINE...
NORTHEASTERN HANCOCK COUNTY IN SOUTHEAST MAINE...
CENTRAL WASHINGTON COUNTY IN SOUTHEAST MAINE...
THIS INCLUDES THE CITY OF CALAIS...
* UNTIL 800 PM EDT
* AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRINCETON
AND GRAND LAKE STREAM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER TRY TO CROSS FLOOD WATERS IN YOUR VEHICLE OR ON FOOT. THE FLOOD
WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING
WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN
ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN!
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
&&
LAT...LON 4484 6823 4531 6833 4530 6746 4525 6746
4514 6735 4516 6732 4520 6729 4520 6726
4518 6723 4518 6720 4516 6714 4496 6703
$$1 follow-up statement
600
WGUS71 KCAR 252355
FFSCAR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
755 PM EDT TUE JUN 25 2013
MEC009-019-029-260005-
/O.EXP.KCAR.FF.W.0007.000000T0000Z-130626T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PENOBSCOT ME-WASHINGTON ME-HANCOCK ME-
755 PM EDT TUE JUN 25 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM EDT FOR NORTHEASTERN
HANCOCK...CENTRAL WASHINGTON AND EAST CENTRAL PENOBSCOT COUNTIES...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR MAINE.
LAT...LON 4484 6823 4531 6833 4530 6746 4525 6746
4514 6735 4516 6732 4520 6729 4520 6726
4518 6723 4518 6720 4516 6714 4496 6703
$$
MIGNONEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:43 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 25, 2:43 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 243 PM EDT TUE JUN 25 2013 .SYNOPSIS... STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS A FRONTAL BOUNDARY SAGS SOUTHWARD ACROSS THE AREA. UNSETTLED CONDITIONS WILL PERSIST THROUGH THE REMAINDER OF THE WEEK AND UPCOMING WEEKEND AS A BROAD AND SLOW MOVING LOW PRESSURE SYSTEM FROM THE GREAT LAKES MOVES EASTWARD. && .NEAR TERM /THROUGH WEDNESDAY/... A COLD FRONT WILL MOVE INTO THE FORECAST AREA THIS AFTERNOON. THIS FRONT WILL SET OFF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. AN UPPER LEVEL TROUGH AND A STRONG UPPER JET WILL HELP FURTHER DESTABILIZE THE ATMOSPHERE LATER THIS AFTERNOON. THE BEST STORMS ARE EXPECTED ALONG A THETA-E MAX FROM SOUTHERN PISCATAQUIS TOWARDS SOUTHERN AROOSTOOK AND NORTHERN WASHINGTON COUNTIES. THESE AREAS RECEIVED STRONG HEATING TODAY THAT HAS MAXIMIZED CAPE. THE STORMS ARE EXPECTED TO REACH THE COAST BUT WEAKEN SOMEWHAT AS THEY MOVE TOWARDS ELLSWORTH. THE FRONT WILL STALL DOWN EAST LATER TONIGHT WITH SHOWERS AND THUNDERSTORMS CONTINUING FOR THAT AREA. FURTHER NORTH...IN AROOSTOOK COUNTY...CONDITIONS WILL STABILIZE AND LOW CLOUDS ARE EXPECTED TO MOVE INTO NORTHERN MAINE. THESE CLOUDS WILL REMAIN THROUGH WEDNESDAY. LOWS WILL RANGE FROM THE MID 50S IN THE ALLAGASH WHERE SOME COOLER AIR WILL ARRIVE TO UPPER 60S IN SOUTHERN PENOBSCOT COUNTY WHERE THE FRONT STALLS. DUE TO CLOUD COVER...HIGHS WILL BE QUITE A BIT COOLER FOR WEDNESDAY WITH UPPER 60S NORTH AND MID 70S TOWARDS BREWER AND DOVER- FOXCROFT. SHOWERS WILL CONTINUE FOR DOWN EAST AND BANGOR ON WEDNESDAY DUE TO THE STALLED FRONT. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... UNSETTLED PATTERN WILL CONTINUE IN MUCH OF THE SHORT TERM PERIOD AS A SERIES OF WAVES PROGRESS EAST. MOST OF THE GUIDANCE IN FAIR AGREEMENT WITH SHORTWAVE LOCATED OF THE COAST OF MAINE WITH TWO HIGHER AMPLITUDE TROUGHS SETUP TO THE WEST ACROSS THE GREAT LAKES AND CANADA. MODELS SUPPORT THESE TROUGHS MOVING SLOWLY EAST BUT IT DOES LOOK LIKE THE TWO TROUGHS WILL DEVELOP INTO A CLOSED UPPER LEVEL LOW TOWARD THE END OF THE PERIOD. EXPECTING SHOWER ACTIVITY FOR MUCH OF THE REGION WEDNESDAY NIGHT INTO THURSDAY AS SURFACE LOW AND TROUGH PROGRESS EAST. AS THE DEEPER SURFACE LOW ACROSS GREAT LAKES MOVES EAST AND WARM FRONT ADVANCES NORTH EXPECT MORE ENHANCED CHANCES OF RAIN THURSDAY EVENING INTO FRIDAY. ALSO SHOULD BE NOTED THAT THAT WE WILL BE IN THE REGION FOR ENHANCED UPPER LEVEL DIVERGENCE AS JET STREAK MOVES EAST. THERE IS A BIT OF TIMING AND LOCATION DIFFERENCES WITH MODELS IN RELATION TO EXACT FRONTAL LOCATION. EITHER WAY IT APPEARS THAT THE BOUNDARY STICKS AROUND FOR THE REST OF THE PERIOD. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... UPPER LEVEL LOW REMAINS Q-STNRY OVER UPPER MIDWEST AND BERMUDA RIDGE REMAINS ESTABLISHED THROUGH THE PERIOD. RESULT IS A CONTINUED MOIST AND WARM SOUTHERLY FLOW WITH SHOWERS THROUGH THE PERIOD. TEMPS SHOULD REMAIN SEASONAL. && .AVIATION /17Z TUESDAY THROUGH SATURDAY/... NEAR TERM: SEVERE THUNDERSTORMS WITH TOPS TO FL400 ARE POSSIBLE THIS AFTERNOON AND EVENING. HAIL...WIND GUSTS TO 60 MPH AND REDUCED VIS IN HEAVY RAIN ARE THREATS. THUNDERSTORMS DIMINISH LATER THIS EVENING BUT IFR CIGS MOVE INTO TERMINALS FROM HUL NORTHWARD AROUND MIDNIGHT. THESE CIGS WILL PERSIST WEDNESDAY MORNING...BUT LIFT TO MVFR BY LATE MORNING. THE MVFR CIGS WILL ALSO MOVE INTO BGR AND BHB BY LATE MORNING. SHORT TERM: MVFR TO IFR POSSIBLE THOUGH THE PERIOD WITH HEAVIER RAIN. FOG MAY ALSO BECOME A ISSUE CLOSER TO THE COAST WEDNESDAY NIGHT AND THURSDAY MORNING. && .MARINE... NEAR TERM: HAZE CONTINUES THIS AFTERNOON AND EVENING WITH THE VERY HUMID AIR. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE WATERS THIS EVENING. FOG WILL RETURN AFTER MIDNIGHT AND LIKELY REMAIN WEDNESDAY AS A FRONT REMAINS STALLED OVER THE WATERS. SHORT TERM: NO HEADLINES AT THIS TIME. SEA WILL GENERALLY STAY IN THE 2 TO 4 FT RANGE AND WINDS IN THE 5 TO 15 KT RANGE. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...MCW SHORT TERM...JORDAN LONG TERM...PJR AVIATION...MCW/JORDAN MARINE...MCW/JORDAN
Hazardous weather outlook, Jun 25, 3:21 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 321 PM EDT TUE JUN 25 2013 MEZ001>006-010-011-015>017-029>032-261930- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 321 PM EDT TUE JUN 25 2013 ...SEVERE THUNDERSTORM WATCH 361 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ050>052-261930- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 321 PM EDT TUE JUN 25 2013 ...SEVERE THUNDERSTORM WATCH 361 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jun 25, 3:06 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
306 PM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG GUILFORD 45.17N 69.39W
06/25/2013 PISCATAQUIS ME TRAINED SPOTTER
NUMEROUS LARGE TREES DOWN WITH DAMAGING WINDS
&&
PETERLocal storm report, Jun 25, 4:56 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
456 PM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG OLD TOWN 44.93N 68.65W
06/25/2013 PENOBSCOT ME LAW ENFORCEMENT
TREES DOWN NEAR POPLAR ST. AND STILLWATER AVE.
&&
DMJThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:39 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 51 min |
| Jun 25, 2:26 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 49 min |
| Jun 25, 2:31 PM EDT | Severe Thunderstorm Warning | CAR | Washington | 44 min |
| Jun 25, 3:32 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis, Somerset | 58 min |
| Jun 25, 3:50 PM EDT | Severe Thunderstorm Warning | CAR | Hancock, Penobscot, Washington | 40 min |
| Jun 25, 4:20 PM EDT | Flash Flood Warning | CAR | Hancock, Penobscot | 3 hr |
| Jun 25, 4:22 PM EDT | Severe Thunderstorm Warning | CAR | Hancock, Penobscot, Washington | 38 min |
| Jun 25, 4:35 PM EDT | Severe Thunderstorm Warning | CAR | Washington | 40 min |
| Jun 25, 5:12 PM EDT | Severe Thunderstorm Warning | CAR | Washington | 63 min |
Nearby
Flash Flood Warnings in Maine, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.